Alert archive / Texas / Tornado Warnings in 2017

Tornado Warning 25, NWS Shreveport, LA

March 24, 2017Harrison County, Marion County, Texas

NWS Shreveport, LA issued this tornado warning at Mar 24, 2017, 8:37 PM CDT for Harrison County, Marion County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 24, 2017, 8:37 PM CDT (01:37 UTC)
Expired
Mar 24, 2017, 9:00 PM CDT
In force
23 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Harrison County, TX, Marion County, TX

The radar

The Shreveport radar (KSHV), 49 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 1.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2017-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2017-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 276 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1519 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
276 m²/s²
0-3 km storm-relative helicity
418 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

065 
WFUS54 KSHV 250137
TORSHV
TXC203-315-250200-
/O.NEW.KSHV.TO.W.0025.170325T0137Z-170325T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
837 PM CDT FRI MAR 24 2017

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Southeastern Marion County in northeastern Texas...
  Northeastern Harrison County in northeastern Texas...

* Until 900 PM CDT
    
* At 837 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Marshall, moving northeast at 40 mph.

  HAZARD...Tornado. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* Locations impacted include...
  Marshall, Jefferson, Karnack, Woodlawn and Uncertain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3250 9440 3252 9443 3282 9436 3274 9405
TIME...MOT...LOC 0137Z 216DEG 37KT 3254 9439 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

CN
1 follow-up statement
153 
WWUS54 KSHV 250149
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
849 PM CDT FRI MAR 24 2017

TXC203-315-250200-
/O.CON.KSHV.TO.W.0025.000000T0000Z-170325T0200Z/
Marion TX-Harrison TX-
849 PM CDT FRI MAR 24 2017

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEASTERN MARION AND NORTHEASTERN HARRISON COUNTIES...
    
At 849 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Woodlawn, or 9 miles northeast of Marshall, moving
northeast at 60 mph.

HAZARD...Tornado. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

Locations impacted include...
Karnack, Woodlawn and Uncertain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3257 9430 3262 9438 3281 9430 3274 9405
TIME...MOT...LOC 0149Z 225DEG 54KT 3266 9426 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

CN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 24, 7:55 PM CDT, 42 minutes earlier.

Area forecast discussion, Mar 24, 7:55 PM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
755 PM CDT Fri Mar 24 2017

.DISCUSSION...
Have updated the zones to include the new tornado watch number 80
that will include the 5 counties in lower parts of Northeast
Texas, Cherokee, Angelina, Nacogdoches, San Augustine, Sabine.
/06/

&&

.PREV DISCUSSION... /issued 639 PM CDT Fri Mar 24 2017/

AVIATION...
Band of convection across much of ne TX/se OK/sw AR has been
expanding in areal coverage, with this convection possible for
svrl hours at any given location/terminal. Some gradual
intensification of storms with more ltg strike indicators, and
increased potential of storms becmg stg/svr. Some sky clearing can
be expected following passage of storms, with south winds
remaining at least 10 to 15 kts. Cold front bringing west winds
arriving durg mrng, with marginal moisture convergence may occur
near the KMLU for a brief development of convection as the front
passes ovhd around midday Sat. Elsewhere, skc to continue or with
scattered stratocu decks. West winds mainly 10 to 15 kts durg
daytime, diminishing by 26/00z. /VII/

PREV DISCUSSION... /issued 228 PM CDT Fri Mar 24 2017/

DISCUSSION...
Showers and thunderstorms along a line from Hugo to Tyler moving
east. Enhanced pressure gradient ahead of the front allowing for
winds speeds around 20 to 25 mph with higher gusts. Expecting
thunderstorms to continue to increase in coverage and strengthen
across the region through the afternoon and evening as mid-level
lapse rates increase with approaching upper-low. Expecting most of
the convection to be linear with straight line winds being the
main threat. Hail and isolated tornadoes also possible. Latest
model analysis from HRRR suggests that the line should be
approaching TXK/SHV/LFK by around 8 PM and Monroe around 1 AM.
Will likely be issuing a watch by late afternoon and early
evening. Lingering showers behind the front will be possible along
and south of I-20 through daybreak.

A progressive pattern expected through much of the forecast period
with cyclogenesis driven systems bringing showers and
thunderstorms along with a chance of severe weather on Sunday
night and again on Wednesday night. For Sunday night, there is a
slight risk of severe thunderstorms across the Red River Valley of
north Texas including McCurtain county OK, Red River, Franklin,
and Titus county in northeast Texas. Severe weather threat shifts
eastward to include mainly Southern Arkansas on Monday morning.
For Wednesday night, the severe weather threat will be areawide.

Otherwise, temperatures to range from highs in the 80s and lows in
the 50s and lower 60s through the forecast period. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  60  76  53  84 /  90  20   0  10
MLU  64  79  53  83 /  90  50  10   0
DEQ  52  71  46  80 /  60  10   0  10
TXK  56  73  51  81 /  80  10   0  10
ELD  60  75  50  81 /  90  30   0  10
TYR  55  74  54  84 /  40   0   0  10
GGG  57  75  53  84 /  70  10   0  10
LFK  60  79  55  85 /  80  10   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 1 AM CDT Saturday for ARZ050-051-
     059>061-070>073.

LA...Lake Wind Advisory until 1 AM CDT Saturday for LAZ001>006-
     010>014-017>022.

OK...Lake Wind Advisory until 1 AM CDT Saturday for OKZ077.

TX...Lake Wind Advisory until 1 AM CDT Saturday for TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

&&

06/07/05
Hazardous weather outlook, Mar 24, 11:52 AM CDT, 8 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1152 AM CDT Fri Mar 24 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-251700-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1152 AM CDT Fri Mar 24 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas...southwest Arkansas...north central Louisiana...
northwest Louisiana...southeast Oklahoma...east Texas and
northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Showers and thunderstorms will increase across East Texas,
Southeast Oklahoma, Southwest Arkansas and Western Louisiana this
afternoon, ahead of a strong upper level storm system and
associated dryline as they move across Oklahoma and North Texas.
These showers and thunderstorms are expected to intensify this
afternoon and evening as instability increases ahead of this storm
system, with some of these storms possibly becoming severe.
Damaging winds, large hail, isolated tornadoes, and locally heavy
rainfall will be possible, with this threat spreading east into
the remainder of North Louisiana and Southcentral Arkansas this
evening before weakening late. In addition, a tight pressure
gradient ahead of this storm system will result in strong
southerly winds of 15 to 25 mph with gusts to 35 mph areawide
today through this evening. Thus, a Lake Wind Advisory is in
effect areawide before the winds weaken with the passage of these
thunderstorms this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered showers and thunderstorms will diminish Saturday morning
over Northcentral Louisiana as the dryline mixes east across the
area. Warmer and more humid conditions will return Sunday
afternoon and night as southerly winds increase ahead an another
upper level disturbance that will move into the Southern Plains.
Scattered strong to severe thunderstorms will develop Sunday
night over extreme Northeast Texas, Southeast Oklahoma, and
Southwest Arkansas, as instability increases ahead of this
disturbance. Large hail and damaging winds will be possible Sunday
night, with this severe threat diminishing Monday morning.
Additional showers and thunderstorms are expected to develop
Wednesday over much of the region, ahead of another strong upper
level storm system that will approach the region from the west.
Some of these storms again may be severe Wednesday, with damaging
winds, large hail, and isolated tornadoes possible.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency managers, storm spotters, and amateur
radio operators, will be needed this afternoon and evening.

05

In the hours before

Special weather statement, Mar 24, 5:10 PM CDT, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Shreveport LA
510 PM CDT FRI MAR 24 2017

ARZ070-071-LAZ001-TXZ097-112-126-242300-
Lafayette AR-Miller AR-Caddo LA-Cass TX-Bowie TX-Marion TX-
510 PM CDT FRI MAR 24 2017

...SIGNIFICANT WEATHER ADVISORY FOR MILLER AND SOUTHWESTERN LAFAYETTE
COUNTIES...NORTHWESTERN CADDO PARISH...CASS...NORTH CENTRAL MARION
AND SOUTHEASTERN BOWIE COUNTIES UNTIL 600 PM CDT...

At 509 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kildare, or 13 miles southwest of Atlanta, moving northeast at 55
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Texarkana, Atlanta, Jefferson, Linden, Queen City, Fouke, Bradley,
Rodessa, Ida, Bivins, Mandeville, Lodi, Ravanna, McLeod, Genoa,
Brightstar, Kildare, Canfield, Fairview and Bloomburg.

LAT...LON 3354 9392 3313 9351 3302 9377 3301 9382
      3300 9382 3277 9435 3302 9451
TIME...MOT...LOC 2209Z 229DEG 48KT 3296 9431

CN
Special weather statement, Mar 24, 5:11 PM CDT, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Shreveport LA
511 PM CDT FRI MAR 24 2017

TXZ136-137-149-150-242300-
Gregg TX-Smith TX-Cherokee TX-Rusk TX-
511 PM CDT FRI MAR 24 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...NORTHERN
RUSK...SOUTH CENTRAL GREGG AND NORTHEASTERN CHEROKEE COUNTIES UNTIL
600 PM CDT...

At 511 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ponta, or 10 miles east of Jacksonville, moving northeast at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Henderson, Kilgore, Overton, Troup, New London, Arp, Ponta,
Joinerville, Turnertown, New Salem, New Summerfield, Gallatin,
Chapman, Concord, Brachfield, Church Hill, Laird Hill and Oak Hill.

LAT...LON 3243 9488 3221 9457 3216 9458 3212 9459
      3185 9511 3202 9524
TIME...MOT...LOC 2211Z 225DEG 36KT 3200 9509

CN
Special weather statement, Mar 24, 6:33 PM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Shreveport LA
633 PM CDT FRI MAR 24 2017

ARZ060-061-070-071-250015-
Hempstead AR-Lafayette AR-Miller AR-Nevada AR-
633 PM CDT FRI MAR 24 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HEMPSTEAD...CENTRAL
MILLER...NORTHERN LAFAYETTE AND NEVADA COUNTIES UNTIL 715 PM CDT...

At 631 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fouke, or 14 miles west of Lewisville, moving northeast at 55 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Hope, Prescott, Stamps, Lewisville, Fouke, Emmet, Perrytown, Rosston,
Garland, Willisville, Bodcaw, Genoa, Cale, Patmos, Ferguson, Sutton,
Falcon, Mount Moriah, Hervey and Spirit Lake.

LAT...LON 3366 9311 3364 9311 3313 9378 3331 9400
      3388 9344
TIME...MOT...LOC 2331Z 225DEG 46KT 3332 9381

CN
Special weather statement, Mar 24, 7:24 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Shreveport LA
724 PM CDT FRI MAR 24 2017

ARZ059-TXZ097-109>112-125-126-136>138-250115-
Little River AR-Upshur TX-Gregg TX-Smith TX-Harrison TX-Cass TX-
Camp TX-Bowie TX-Marion TX-Morris TX-Titus TX-
724 PM CDT FRI MAR 24 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LITTLE RIVER...EAST
CENTRAL SMITH...CASS...MARION...NORTHWESTERN HARRISON...SOUTHERN
BOWIE...UPSHUR...MORRIS...SOUTHEASTERN TITUS...EASTERN CAMP AND GREGG
COUNTIES UNTIL 815 PM CDT...

At 724 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cason to near Gilmer to near Liberty City.
Movement was northeast at 65 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Longview, Texarkana, Marshall, Kilgore, White Oak, Gladewater,
Atlanta, Gilmer, Ashdown, New Boston, Pittsburg, Hallsville, Nash,
Hooks, Daingerfield, Jefferson, Linden, Hughes Springs, Lone Star and
Naples.

LAT...LON 3267 9508 3317 9492 3379 9413 3378 9407
      3331 9416 3261 9424 3234 9508
TIME...MOT...LOC 0024Z 221DEG 55KT 3308 9477 3271 9488 3248 9502

CN
Special weather statement, Mar 24, 7:27 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Shreveport LA
727 PM CDT FRI MAR 24 2017

TXZ136-149-150-250115-
Smith TX-Cherokee TX-Rusk TX-
727 PM CDT FRI MAR 24 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...WESTERN RUSK
AND NORTHERN CHEROKEE COUNTIES UNTIL 815 PM CDT...

At 726 PM CDT, Doppler radar was tracking a strong thunderstorm near
Maydelle, or near Rusk. A second strong thunderstorm was located
between New Summerfield and Henderson. Both storms are moving
northeast at 50 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Jacksonville, Henderson, Rusk, Overton, Troup, New London, Arp,
Ponta, Joinerville, Turnertown, New Salem, Minden, Maydelle, New
Summerfield, Mount Enterprise, Gallatin, Reklaw, Concord, Glenfawn
and Brachfield.

A tornado watch remains in effect until midnight CDT for eastern and
northeastern Texas.

LAT...LON 3237 9493 3237 9490 3194 9458 3184 9484
      3185 9493 3180 9496 3167 9528 3171 9531
      3172 9534 3173 9533 3173 9535 3181 9541
      3182 9540 3184 9541
TIME...MOT...LOC 0026Z 229DEG 43KT 3185 9525

CN
Local storm report, Mar 24, 8:37 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
837 PM CDT FRI MAR 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND DMG     1 WNW HENDERSON         32.16N 94.81W
03/24/2017                   RUSK               TX   EMERGENCY MNGR

            TREE DOWN BLOCKING FORDALL STREET IN
            HENDERSON.

&&

CP

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 7:24 PM CDTSpecial Weather StatementSHVBowie, Camp, Cass, Gregg, Marion, Morris and 1 more51 min
Mar 24, 7:27 PM CDTSpecial Weather StatementSHVCherokee, Rusk48 min
Mar 24, 8:02 PM CDTSevere Thunderstorm WarningSHVBowie, Cass, Marion43 min
Mar 24, 8:16 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Marion, Panola, Rusk44 min
Mar 24, 8:55 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, San Augustine65 min
Mar 24, 9:00 PM CDTSevere Thunderstorm WarningSHVCass, Harrison, Marion45 min
Mar 24, 9:25 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Sabine, San Augustine50 min
Mar 24, 9:38 PM CDTSevere Thunderstorm WarningSHVShelby37 min
Mar 24, 10:09 PM CDTTornado WarningSHVShelby51 min
Mar 24, 10:13 PM CDTSevere Thunderstorm WarningSHVSabine, Shelby47 min
Mar 24, 10:32 PM CDTTornado WarningSHVSabine28 min
Mar 24, 11:38 PM CDTAreal Flood AdvisorySHVSabine3 hr

Nearby

Tornado Warnings in Texas, 2017Every tornado warning in 2017Tornadoes in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.